Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes burning pain in colon when suffering from diarrhea?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Last week I had intense burning diarrhea for a few days. My colon feels raw and I have sharp burning pains up in my colon. I have had very little bowel movement in a 3 days and have taken stool softeners and bulking laxatives. I feel very bloated and it hurts to try to strain to go to the bathroom.
Posted Sun, 9 Feb 2014 in Digestion and Bowels
Answered by Dr. Nsah Bernard 45 minutes later
Brief Answer: You maybe suffering from colopathy Detailed Answer: Hello, Thanks for posting on XXXXXXX It seems to me you maybe suffering from colon or colorectal disorder which might be due to an infection, tumor, compacted stool etc. In any case, you will need to be examined through a digital rectal exams, laboratory tests including stool exams and maybe blood tests. There are a wide number of bowel infections that can lead to those symptoms. Those will need to be identified then appropriate antibiotics provided to get rid of them. Your symptoms also appear to be that of irritable bowel syndrome (which is considered as exclusion diagnosis). I just you get a colonoscopy done after you must have gone through the doctor's exams and laboratory tests. If stool softeners and laxatives do not help at this point, then it will also be wise to rule out compacted stool which might lead to bowel obstruction. See a gastroenterologist is highly recommended. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor